MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S7'; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION S7'; INSTRUMENT, STEREOTAXIC
Model Number 9733857
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was also reported for the imaging system under report #(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation/imaging system being used during a minimally invasive spinal procedure on t11-l1.It was reported that the site registered a driver, and used a needle for the first incision, entry point, and guide wire placement.The site did the top level screws first, and then went to the lower level.The navigation indicated that the needle was completely in the pedicle, as was the driver.The site did the post op spin, and found that the lower level screws were completely out on both sides.Both screws were deviated by 15mm, but one was lateral, and the other was medial and through the canal.The site then tried to navigate off the second spin, however they were very doubtful of it's integrity.The screw trajectory was checked by placing a blue probe behind the crew head.The navigation system showed that the entry point was fine and that the trajectory was fine, but the post op spin still showed that the screws were off.Navigation was aborted to perform the surgery as a full open spinal surgery.The procedure was delayed one hour or longer.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the amount of inaccuracy was unknown.The surgeon alleged that it was caused by the inaccuracy of the imaging system.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H2) correction: correct report number for imaging system is 3006544299-2020-00239.H2) correction: h3: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.A medtronic representative went to the site to test the equipment.Testing revealed that the navigation system was performing as intended.The system passed the system checkout and was found to be fully functional.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION S7'
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10251905
Report Number1723170-2020-01873
Device Sequence Number11479265
Product Code HAW
UDI-Device Identifier00643169505735
UDI-Public00643169505735
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733857
Device Catalogue Number9733857
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/09/2020
07/31/2020
08/26/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/30/2020
08/20/2020
09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight70